Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 2018, 6:12 PM EDT for Brevard County, Osceola County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 8, 2018, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 18 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:42 PM EDT | TSTM WND GST 41 | 6 Sw Indialantic, FL | MESONET XDIA IN MELBOURNE ON DAIRY ROAD MEASURED A PEAK WIND GUST OF 41 MPH / 36 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WUUS52 KMLB 082212 SVRMLB FLC009-097-082300- /O.NEW.KMLB.SV.W.0045.180608T2212Z-180608T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 612 PM EDT FRI JUN 8 2018 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Southern Brevard County in Florida... East central Osceola County in east central Florida... * Until 700 PM EDT. * At 611 PM EDT, a severe thunderstorm was located near Camp Holly Fish Camp, moving east at 45 mph. This storm has the potential of producing damaging wind gusts. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you are in a vehicle, safely pull over to the side of the road until the storm passes. && LAT...LON 2791 8101 2817 8100 2820 8056 2790 8043 TIME...MOT...LOC 2211Z 270DEG 38KT 2806 8085 HAIL...<.75IN WIND...60MPH $$ Rodriguez
1 follow-up statement
306
WWUS52 KMLB 082235
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
635 PM EDT FRI JUN 8 2018
FLC097-082244-
/O.CAN.KMLB.SV.W.0045.000000T0000Z-180608T2300Z/
Osceola FL-
635 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSCEOLA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Osceola County. Therefore, the warning has been cancelled for
Osceola County.
LAT...LON 2791 8087 2808 8087 2809 8086 2818 8086
2820 8056 2790 8043
TIME...MOT...LOC 2234Z 270DEG 38KT 2806 8057
$$
FLC009-082300-
/O.CON.KMLB.SV.W.0045.000000T0000Z-180608T2300Z/
Brevard FL-
635 PM EDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN BREVARD COUNTY...
At 634 PM EDT, a severe thunderstorm was located over Melbourne
Beach, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building. If in a vehicle, safely pull over to the side of the
road until the storm passes.
&&
LAT...LON 2791 8087 2808 8087 2809 8086 2818 8086
2820 8056 2790 8043
TIME...MOT...LOC 2234Z 270DEG 38KT 2806 8057
HAIL...<.75IN
WIND...60MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Fri Jun 8 2018 .DISCUSSION... Current/Tonight... Both east and west coast sea breezes have formed and were drifting slowly inland as of mid aftn...west coast breeze further inland due to the prevailing H100-H70 W/SW flow. Similar to Thu, sea breeze merger should occur along the spine of the FL Peninsula, though the strength of the mean H100-H70 flow has diminished to 5-10KTS. This weaker flow suggests slower storm motion that will increase heavy rain potential. Early storm development north of the I-4 Corridor and along the Treasure Coast will consume much of the available energy in those regions by sunset. Will go with a mix of chc shra/slgt chc tsras in these areas. Regions btwn the I-4 Corridor and SR-60 will see a later seabreeze/mesoscale boundary collision, resulting in higher evng storm potential...will paint this area with straight chc of tsras. Convection ending by 04Z with partly cloudy skies afterwards. Sfc dewpoints in the U60s/L70s suggest min temps on the same order. Sat-Sun... The mid-level closed low will lose its influence this weekend as it drifts north and is absorbed by a secondary trof over the Midwest. The Atlc ridge will respond by drifting north into south FL, though the aforementioned trof merger will prevent the ridge axis from moving north of the Jupiter Inlet/Lake-O region. Lcl pgrad will slacken, causing W/SW steering flow to diminish and shift to the S/SW. Guidance indicates a slug of dry H85-H50 air over the NW GOMex advecting into the I-4 Corridor over the weekend, while E/SE H100- H70 flow around the base of the Atlc Ridge pulls a slug of low RH air north of Hispaniola into the FL Peninsula. Guidance indicates mean RH thru the H100-H70 lyr decreasing to less than 70pct on Sat, and btwn 70-80pct on Sun...PWat values dropping to btwn 1.25"-1.50" late Sat before recovering to 1.50"-1.75" Sun. Diminished moisture supports a slightly drier fcst with PoPs AOB 40pct Sat, AOB 50pct Sun. Southwest steering flow will continue to favor the eastern half of the peninsula despite the lower coverage, as well as max temps in the U80s/L90s...min temps in the L/M70s Mon-Fri...(prev disc) The Atlantic ridge axis will nudge northward into mid week with some increase in southerly winds. Mean moisture levels will remain below normal to start the week, particularly across northern sections, with diurnal shower/thunderstorm chances generally in the 30-40 percent range. A slight increase in rain chances (40-50%) may occur toward the middle of next week as deeper moisture rounds the Atlantic ridge, favoring inland locales where sea breeze boundary interaction is more likely. && .AVIATION... Starting today with a similar patter to yesterday, as showers and thunderstorms have developed early south along the Martin/St. Lucie county costs, and north along a line from KLEE-KDAB. Expecting additional showers/storms to develop across the interior mainly along the east coast sea breeze, and then along any subsequent outflow boundaries put out from the initial round of storms. Have included TEMPO groups at all terminals indicating the most likely time of strongest storms, however these may need to be adjusted based on the interaction of outflow boundaries. Regardless, thunderstorms that do develop will be capable of producing IFR/MVFR conditions. Strongest convection should be done by sunset, with lingering stratiform rain with a few embedded lighting strikes possible from KMCO to KDAB to KMLB. Rain should end by 09/02Z with VFR conditions prevailing overnight into early Saturday afternoon. && .MARINE... Tonight...Light to gentle SE wind arnd in the evening bcmg S/SW overnight. Expect evening storms near the coast pushing offshore into late evening and overnight...sfc gust potential 35-40KTS. Seas 2FT nearshore building to 2-3FT offshore. Sat-Tue...The Atlantic ridge axis will drift north into the Jupiter Inlet/Lake-O region this weekend, where it will hold position into early next week. Southerly sfc/bndry lyr winds will prevail, bcmg S/SE thru the day and W/SW overnight with the diurnal sea/land breeze circulation. Seas generally AOB 2FT, up to 3FT in the Gulf Stream. Primary hazard for small craft operators will be sct thunderstorms moving offshore during the aftn/evng hrs. Winds and seas locally higher in vicinity of showers and storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 88 71 88 / 50 50 30 30 MCO 72 92 72 91 / 50 50 30 40 MLB 71 88 73 88 / 40 40 30 40 VRB 71 89 72 89 / 40 40 30 40 LEE 73 91 72 91 / 50 50 30 40 SFB 72 91 72 91 / 50 50 30 40 ORL 73 91 72 91 / 50 50 30 40 FPR 70 89 71 88 / 40 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short/Mid Term....Bragaw Aviation/Radar....Rodriguez Impact WX/Radar...Lascody
Hazardous weather outlook, Jun 8, 11:16 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1116 AM EDT Fri Jun 8 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1116 AM EDT Fri Jun 8 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A mid to upper level low over the eastern Gulf of Mexico will provide cool and dry air aloft across the area today. This will lead to very unstable conditions during daytime heating, so scattered strong thunderstorms will develop this afternoon and extend into evening. Short range models suggest scattered storms will form along the east coast sea breeze early this afternoon, especially along the Space and Treasure Coasts, while west coast sea breeze storms move inland towards Lake county. A merger of the east and west coast boundaries should ignite the strongest storms near the Interstate 4 corridor late in the afternoon or early in the evening. The main hazard will be frequent lightning strikes with some of the storms. A few storms could become severe and produce large hail and damaging winds. Those with outside activities should seek shelter as skies darken to the west or thunder is heard in the distance. .FLOOD IMPACT... Quick 2 or 3 inch downpours are possible with stronger and slower moving storms. This will produce considerable ponding of water on roadways and other poorly drained surfaces. .MARINE THUNDERSTORM GUST IMPACT... Scattered strong storms are forecast to develop as the east and west coast boundaries collide near the Interstate 4 corridor late this afternoon. These storms could then push back to the east coast from about Cape Canaveral northward. Strong wind gusts in excess of 40 knots will be possible with these storms. Mariners should seek safe harbor well in advance of storms expected in the afternoon and evening hours. Motion of the stronger storms should be to the east around 10 knots, but very gusty winds will rush out well ahead of the heavy rain and lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered storms are expected well into the upcoming week. A few will produce locally heavy rainfall, strong wind gusts and frequent lightning strikes each afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather this afternoon and evening and self activate if needed. If severe wind or hail is observed please relay your report to the National Weather Service in Melbourne at 3 2 1 2 5 5 0 2 1 2. Lascody
In the hours before
Special weather statement, Jun 8, 4:36 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
436 PM EDT FRI JUN 8 2018
FLZ058-082115-
Okeechobee FL-
436 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKEECHOBEE COUNTY UNTIL
515 PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving northeast at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Basinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2725 8098 2726 8100 2730 8100 2730 8103
2732 8103 2733 8105 2735 8104 2735 8103
2736 8103 2736 8105 2738 8107 2738 8111
2742 8114 2756 8100 2743 8079 2723 8098
TIME...MOT...LOC 2036Z 208DEG 12KT 2736 8104
SedlockSpecial weather statement, Jun 8, 5:10 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
510 PM EDT FRI JUN 8 2018
FLZ045-053-082215-
Osceola FL-Orange FL-
510 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND OSCEOLA
COUNTIES UNTIL 615 PM EDT...
At 508 PM EDT, Doppler radar was tracking a line of strong
thunderstorms from Orlando south to Poinciana to Frostproof, moving
east at 20 mph. Additional thunderstorms will develop across eastern
Orange County and Osceola County over the next couple of hours, as
the east coast sea breeze collides with the current line of storms.
Any storms that develop may produce wind gusts of 50 to 55 mph and
small hail. Torrential downpours are also possible and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways. Frequent cloud to ground lightning is also occurring with
this line of storms. Seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bithlo, and Kenansville.
LAT...LON 2830 8152 2861 8137 2861 8097 2853 8094
2850 8088 2843 8090 2835 8086 2764 8087
2764 8114 2765 8114 2782 8121 2786 8130
2792 8131 2806 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152
TIME...MOT...LOC 2108Z 271DEG 15KT 2828 8132
RodriguezSpecial weather statement, Jun 8, 5:11 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
511 PM EDT FRI JUN 8 2018
FLZ147-082145-
Northern Brevard County-
511 PM EDT FRI JUN 8 2018
...A STORM WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS WILL AFFECT
NORTHWESTERN BREVARD COUNTY...
At 510 PM EDT, a strong thunderstorm was located near Scottsmoor,
moving northeast at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Haulover Canal, Mims, Playalinda Beach, and Aurantia.
This storm may intensify so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2861 8097 2879 8097 2881 8085 2880 8086
2879 8084 2879 8079 2882 8080 2883 8077
2882 8076 2881 8077 2881 8075 2883 8075
2884 8071 2861 8055
TIME...MOT...LOC 2110Z 230DEG 9KT 2873 8091
SedlockLocal storm report, Jun 8, 5:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
526 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 5 SSE CONWAY 28.43N 81.31W
06/08/2018 M40 MPH Orange FL ASOS
ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A PEAK
WIND GUST OF 40 MPH / 35 KNOTS FROM THE WEST.
&&
KRSpecial weather statement, Jun 8, 5:34 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
534 PM EDT FRI JUN 8 2018
FLZ058-082200-
Okeechobee FL-
534 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 600 PM
EDT...
At 533 PM EDT, Doppler radar was tracking a line of strong
thunderstorm from Poinciana south to Lake Okeechobee, moving east at
45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Fort Drum, Basinger and Buckhead Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8079 2720 8083 2714 8087 2719 8091
2723 8099 2730 8100 2730 8103 2733 8105
2736 8103 2738 8107 2739 8112 2745 8115
2749 8120 2755 8121 2758 8116 2765 8114
2764 8078 2756 8078 2756 8068 2712 8068
TIME...MOT...LOC 2133Z 267DEG 41KT 2742 8109
RodriguezSpecial weather statement, Jun 8, 5:53 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT FRI JUN 8 2018
FLZ047-147-082245-
Southern Brevard County FL-Northern Brevard County FL-
553 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD COUNTY UNTIL 645 PM
EDT...
At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mims to near Lone Cabbage Fish Camp to
Lake Marian. Movement was east at 10 to 15 mph.
Wind gusts of 45 to 55 mph may be possible locally with these storms.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Sebastian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning may occur with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2782 8047 2785 8049 2782 8051 2782 8087
2835 8086 2839 8089 2847 8089 2847 8087
2862 8091 2878 8088 2880 8069 2860 8054
2846 8049 2839 8056 2834 8057 2813 8054
2782 8039
TIME...MOT...LOC 2152Z 263DEG 17KT 2868 8078 2832 8086 2787 8105
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:00 PM EDT | Areal Flood Advisory | MLB | Osceola | 90 min |
| Jun 7, 8:02 PM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Jun 7, 9:02 PM EDT | Areal Flood Advisory | MLB | Brevard | 88 min |
| Jun 8, 1:25 PM EDT | Areal Flood Advisory | MLB | Martin | 95 min |
| Jun 8, 3:13 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Jun 8, 3:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jun 8, 3:36 PM EDT | Special Weather Statement | MLB | Lake | 24 min |
| Jun 8, 3:41 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Jun 8, 3:41 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jun 8, 3:56 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 34 min |
| Jun 8, 4:16 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jun 8, 4:19 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Jun 8, 4:25 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Jun 8, 4:36 PM EDT | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jun 8, 5:10 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 65 min |
| Jun 8, 5:11 PM EDT | Special Weather Statement | MLB | Seminole | 34 min |
| Jun 8, 5:25 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 8, 5:34 PM EDT | Special Weather Statement | MLB | Okeechobee | 26 min |
| Jun 8, 5:41 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 34 min |
| Jun 8, 5:53 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 8, 5:53 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Jun 8, 6:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 30 min |
| Jun 8, 6:41 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
| Jun 8, 7:17 PM EDT | Special Marine Warning | MLB | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.